ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

On the relation between rotation increments in different tangent spaces

Ghosh, S and Roy, D (2010) On the relation between rotation increments in different tangent spaces. In: Mechanics Research Communications, 37 (6). pp. 525-530.

[img] PDF
Relation.pdf - Published Version
Restricted to Registered users only

Download (238Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/j.mechrescom.2010.07.022

Abstract

In computational mechanics, finite rotations are often represented by rotation vectors. Rotation vector increments corresponding to different tangent: spaces are generally related by a linear operator, known as the tangential transformation T. In this note, we derive the higher order terms that are usually left out in linear relation. The exact nonlinear relation is also presented. Errors via the linearized T are numerically estimated. While the concept of T arises out of the nonlinear characteristics of the rotation manifold, it has been derived via tensor analysis in the context of computational mechanics (Cardona and Geradin, 1988). We investigate the operator T from a Lie group perspective, which provides a better insight and a 1-1 correspondence between approaches based on tensor analysis and the standard matrix Lie group theory. (C) 2010 Elsevier Ltd. All rights reserved.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Keywords: Finite rotation; Rotation manifold; Tangent space; Lie group
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 18 Nov 2010 09:50
Last Modified: 18 Nov 2010 09:50
URI: http://eprints.iisc.ernet.in/id/eprint/33831

Actions (login required)

View Item View Item